ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 27 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Back to Search Results |
| Catalog Number |
CS-15272-VFE |
| Medical Device Problem Code |
Fitting Problem (2183)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/24/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that "when the physician tried to screw the threaded compression cap onto the hub assembly it would not tighten.The cap turns and turns and doesn't secure onto hub".A new set was opened to retrieve the hub.
Additional Manufacturer Narrative
Qn# (b)(4).
Event or Problem Description
Additional Manufacturer Narrative
Qn#(b)(4).The actual device was not returned; however, the customer submitted one video for analysis.In the video, the customer has components from a hemodialysis kit.They are attempting to thread the compression cap onto the connector assembly.The customer advances the compression cap over the catheter body towards the connector assembly, then begins to attempt to thread the compression cap onto the connector assembly hub.The compression cap appears to advance over the hub threads; however, once advanced fully over the threads, it continues to spin freely.The customer states "it's not threading on it's just spinning and spinning." the customer then pulls on the compression cap, and the cap quickly releases from the connector assembly , leaving the green compression sleeve at the proximal end of the catheter body.No obvious defects are visible on any of the depicted components.The complaint of catheter body/connector assembly connection not secure was able to be confirmed by the video, however, a complete visual inspection to evaluate the cause of the functional issue could not be performed as no sample was returned for analysis.A device history record review was performed, and there was one potential finding.A non-conformance was initiated for material hv-21527-001b, lots 13c22g0928, 13c22h1588, 13c22f0955 , and 13c22g0934 in regard to "hv-21527-001b".Without the sample returned, it cannot be confirmed if the failure mode of this complaint is the same as/relevant to the non-conformance identified.The instructions for use (ifu) provided with this kit instructs the user "slide threaded compression cap over compression sleeve towards hub connection assembly with compression sleeve seated completely inside.Thread compression cap onto hub connection assembly firmly, but do not over tighten.There should be no threads visible on hub connection assembly." the customer report of catheter body/connector assembly connection not secure was confirmed by visual inspection of the customer supplied video.The video shows the customer unable to thread the compression cap over the connector, however, full complaint verification testing to determine the cause of the functional issue could not be performed as no sample was returned for analysis.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).The customer submitted one video for analysis.In the video, the customer has components from a hemodialysis kit.They are attempting to thread the compression cap onto the connector assembly.The customer advances the compression cap over the catheter body towards the connector assembly, then begins to attempt to thread the compression cap onto the connector assembly hub.The compression cap appears to advance over the hub threads; however, once advanced fully over the threads, it continues to spin freely.The customer then pulls on the compression cap, and the cap quickly releases from the connector assembly , leaving the green compression sleeve at the proximal end of the catheter body.No obvious defects are visible on any of the depicted components.The complaint of catheter body/connector assembly connection not secure was able to be confirmed by the video.The customer also returned one connector assembly, molded compression fitting, and compression sleeve from a hemodialysis set for analysis.No obvious signs of use were observed.After performing functional testing, it was confirmed that the compression fitting does not thread onto the connector assembly.Microscopic examination of the threads on the connector fitting revealed slight deformation.This thread was compared to a lab inventory compression fitting.The threads on the lab inventory sample do not show the same deformation.Further visual and microscopic examination of the molding line on the connector assembly revealed an offset along the threads.The compression sleeve was removed from the compression fitting.Minor damage, including a small chip, was observed.The returned connector assembly was tested per the instructions for use (ifu) provided with this kit which states, "thread compression cap onto hub connection assembly firmly, but do not over tighten.There should be no threads visible on hub connection assembly".An attempt to thread the compression fitting onto the connector assembly was performed but was unsuccessful.The test was repeated using a lab inventory compression fitting, and no abnormalities were observed, and the threading was successful.The manufacturing site was contacted as part of this complaint.They indicated that the failure could likely be a result of the molding process of the connector assembly.A device history record review was performed, and there was one potential finding; however, it was determined that the finding was not relevant to the reported event.The ifu provided with the kit informs the user, "ensure compression sleeve is securely positioned inside threaded compression cap.Avoid attempts to place compression sleeve onto hub connection assembly cannula and then apply threaded compression cap.Incomplete compression may occur causing catheter separation".The report of a compression fitting not threading onto the connector assembly was confirmed through complaint investigation of the returned sample.Visual analysis revealed damage on the threads of the compression fitting.Also, analysis of the connector assembly revealed that the molding line along the threads was offset.The damage to both components prevented the fitting from being threaded onto the connector assembly.Based on the customer report, the sample received, and the comments from the manufacturer, the root cause is likely manufacturing related.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.